My Doctor's Appointment

Well, I went to my Indiana doctor on Friday and she wants me to go up to five Nature Thyroid. I am currently taking three now. She also told me to get some iron supplements as I am a little low on my iron. She also gave me some iodine and told me how vital that is to take. She said to not stop taking it.

I take my Nature Thyroid in the morning when I first wake up. Should I take the iron and iodine at night before bed to separate it?

I told her how the doctor had told me to come off my Nature Thyroid. She said, "Why would they ask you to come off of it when you are low?" I told her, "That's what I thought, too." I don't get why one says to come off of it and another tells me to raise my dose. I don't understand. All I know is my Indiana doctor had me feeling my best and I have to go with what makes me feel better. I am not leveled yet and I am going to drop my prescription off to get filled and start taking four and then raise to five in a few weeks. I am hoping that my symtoms that have been occurring will go away soon. She told me that she has been on her thyroid medicine for her entire life and I will be, too, and to never come off my medicine again. She told me I should have called her when I didn't get my medicine through the mail. She said she had a lot of problems with the canadian pharmacy and told me she no longer uses them. Let it be a lesson to me to ever go without again. I have paid dearly and I still am as I'm struggling to get back where I was. Hopefully, I will get there soon.

Have a GREAT day you guys!!!! Debber :))

5 Replies

oldestnewest
  • I'm glad you've been given an increase but I would only go up by 1/2 gr every two weeks. 2 grains is equal 'in effect' to 200mcg levo so I think straight off it might be too much. On 3 gr it is equal 'in effect' to around 300mcg of levo. Maybe she thinks each grain is actually 60mcg but it is the 'effect' because it has T3 -the active hormone. You certainly don't want to be so overstimulated.

    It's great you are being prescribed but gradual is best, believe me.

    Supplements etc can be taken 4 hours after thyroid hormones but night-time is fine.

    Hope you feel better soon.

  • Thank you, Shaws. I will do that. I am hoping too that I will be feeling better and my symptoms go away. I will take it a 1/2 at a time. My body cannot handle any more jolts, that's for sure. And wow, I didn't know it was 200 mg equal to Levo. She told me the Nature Thyroid is 65 mg a grain. I was taking five before of Armour. Yes, I'm still feeling tired. It seems I have the energy in the morning and then I can feel myself in the afternoon just drop. And yes, I'm still having the shedding and the dry skin. The peeling on the nose really bad. I hope that stops too.

    LOVE YOU BUNCHES SHAWS!!!!!

  • Debbers, that's good news, sounds like it was worth the long drive. If you increase by half a grain every 2 weeks and symptoms resolve you can stop before you get to 5 grains. I

    ron needs to be taken at least 4 hours away from thyroid meds. Not sure about iodine as I'm of the impression we should get the iodine we require from our thyroid meds.

  • Hi debber,

    I take iodine and it's had a wonderful effect on my skin. It's much softer and healthier looking so I hope it works well for you. Since taking iodine I've found I need less NDT so you might have to factor that in at some point.

    The iodine has also reduced tiredness and provided more energy.

    Good luck with your new regime,

    Katy

  • Hey LuckyKat,

    Thank you for sharing that. I had ran out of my doc's iodine and she told me even if I run out of that, to go get health store kind but I will have to use more of it. I ran out of it and stopped taking it. I just started back on it this week. She put a drop of it on my arm and my body absorbed it right up. Yeah, I will see how it does and I might not need so much NDT either. I've been trying to get my levels back up again. I've added B-12 and the Iodine along with Nature Throid and I can feel myself getting stronger. My doc also said to get some iron tabs too, so I still need to do that. I have to be honest with you, it's been rough the last six months since I stopped taking my meds and I will never do it again. It all came back with avengance. Let it be a lesson to me! Never again!!!

    Yeah, I'll keep you posted on how I"m doing with it too. Thank you Katy!!!!

    :))

You may also like...